MAUDE Adverse Event Report: MOTIVA USA LLC BREAST IMPLANT ROUND FULL WITH QID 550 S+; MOTIVA ROUND

MOTIVA USA LLC BREAST IMPLANT ROUND FULL WITH QID 550 S+; MOTIVA ROUND
Catalog Number RSF-550+Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Breast Discomfort/Pain (4504)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that nine months after the initial surgery on (b)(6) 2023, the patient experienced a lateralization of the implant, so revision surgery was performed to correct it.At the time of reimplanting the same device the patch ruptured.Further information has been requested.
 
Additional Manufacturer Narrative
Establishment labs requested the unit to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).It was informed that the patient/doctor has the unit, and it is pending to confirm if it can be returned.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: "malposition ¿ malposition of a breast implant is defined as an incorrect placement during surgery or its shifting from its original position.It is also called displacement/lateralization.Malposition has been a frequent event reported due to its multifactorial causes and it can be expected during the lifetime of the device.The implant¿s shifting can be produced by trauma, capsular contracture, gravity, or initially wrong placement.The surgeon must plan the operation carefully and conduct the surgery with a technique that can minimize but not completely evade the risk of malposition.The risk associated with this event is dissatisfaction with aesthetic outcomes." in addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contibuted to this incident.At establishment labs, we are committed to patient safety and continually evaluate the performance of our devices through post-market surveillance of reported complaints & adverse events.
 
Additional Manufacturer Narrative
The reported device was returned for evaluation.There was a relationship between the reported event and the device.The initial visual inspection found a patch delamination leading to a device rupture.Additionally, a quality event was created in order to address the issue identified.A complete review of the dhr for lot 22071527 was carried out, review of complaint history for the reported lot number and sterilization run found no other similar complaints in the past.The instructions for use in the directions for use were reviewed, to determine if there are indications that ensure the prevention and good handling of the product.Product examination: immediately before insertion, examine the device by gently manipulating it, carefully checking for rupture or particulate contamination.In conclusion, the device rupture was confirmed likely caused by the patch delamination at the same moment of device insertion.

Brand Name
BREAST IMPLANT ROUND FULL WITH QID 550 S+
Common Device Name
MOTIVA ROUND
Manufacturer (Section D)
MOTIVA USA LLC
125 east de la guerra street
santa barbara CA 93101
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara, CA 93101
8003554164
MDR Report Key20708962
Report Number3012883202-2024-00136
Device Sequence Number18195778
Product Code FTR
UDI-Device Identifier07445161002969
UDI-Public(01)07445161002969(11)220720(17)270720
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSF-550+Q
Device Lot Number22071527
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown